Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
157 Doctors are Online

Had rash on neck and arms like hives. Hands tingling and tight, have ulcerative colitis. Taking ascol, lorazepam

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1996
Answered : 961 Questions
I have had a rash on neck and arms that acts like hives, ( meaning it comes and goes). The rash has been around for couple of weeks. Now I have times that my hands feel tingling and tight, palms almost hurt and sensitive to hot water, during the day it gets intense and the calms down. I also have ulcritive colitis too, and just recently got over flare up, not sure it is related. And yes, the stress for work has been very high, with very long days. Also lymph nodes in neck have been swollen for couple of weeks. If you put witch XXXXXXX on rash it will calm down for a little while so will baby power.the rash is more intense when I get stressed or hot. I am taking Ascol for the UC, Wellbutrin for depression lorazepam for sleep iron for the anemia vitamins b complex, e, and fish oil.
Posted Sun, 26 May 2013 in Skin Rash
Answered by Dr. Prasad Akole 1 hour later
Dear friend, welcome to Healthcaremagic!
I am Dr. Prasad Akole (Critical Care Expert- and am glad to address to your query here.

A well described query !!

As you have a skin rash associated with a flare of the UC (Ulcerative Colitis), it is most likely the manifestation of the disease itself.
Skin manifestations of inflammatory rashes (like erythema nodosum or pyoderma) occur in 2-4 % patients with ulcerative colitis.
Treatment is of the underlying condition and flare itself.

Other possibilities are the skin rash of underlying auto-immune disorders, drug rash due to mesalamine (Asacol) etc.

I would advise you to seek advice of your treating doctor, get lab evaluation, discuss these possibilities.

If thought to be the disease related rash, treatment of the flare would treat the rash too.
If it is a drug rash, replacing mesalamine would be considered.
Please rule out any auto-immune disorder.
A skin specialist’s opinion would be helpful.

I hope to have answered your query satisfactorily. I would be glad to answer any further queries. Take care and please keep me informed of your progress at
Good Luck!

As it helps us to improve continuously, may I request you to write a rating review before you ‘accept’ and ‘close’ the query.
Thank you!!
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor